Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 5, NWS Denver/Boulder, CO

May 24, 201016 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at May 24, 2010, 9:58 AM MDT for 16 counties in Colorado. It was in force for 7 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2010, 9:58 AM MDT (15:58 UTC)
Expired
May 24, 2010, 5:25 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:20 AM MDTNON-TSTM WND GST 52Brighton, CO
May 24, 11:30 AM MDTNON-TSTM WND DMGConifer, COPOWER LINES DOWN DUE TO FALLEN TREES
May 24, 11:30 AM MDTNON-TSTM WND DMGIndian Hills, COPOWER LINES DOWN DUE TO FALLEN TREES
May 24, 11:45 AM MDTNON-TSTM WND GST 64Centennial, COARAPAHOE COUNTY AIRPORT
May 24, 11:45 AM MDTNON-TSTM WND DMG1 Se Thornton, COTREE AND FENCE DAMAGE
May 24, 11:46 AM MDTNON-TSTM WND GST 58Denver Intl Airport, CO
May 24, 11:52 AM MDTNON-TSTM WND GST 59Limon, CO
May 24, 12:46 PM MDTHAIL 110 Nnw Sterling, CONORTH END OF STERLING RESERVOIR
May 24, 12:53 PM MDTNON-TSTM WND GST 61Akron, CO
May 24, 12:53 PM MDTNON-TSTM WND GST 61Proctor, CO
May 24, 1:03 PM MDTNON-TSTM WND DMGArriba, CONUMEROUS POWERLINES AND SUPPORT POLES DOWNED IN THE NORTHEAST LINCOLN COUNTY AREA.
May 24, 1:05 PM MDTNON-TSTM WND GST 60Arvada, COTREES AND TREE BRANCHES OF 2.5 INCHES SNAPPED.
May 24, 1:17 PM MDTNON-TSTM WND DMGAgate, COA WOOD, METAL AND BRICK STRUCTURE COLLAPSED ALONG WITH MINOR DAMAGE TO THE AGATE POST OFFICE. NO INJURIES REPORTED.
May 24, 1:30 PM MDTTSTM WND DMG3 Se Aurora, COROOF DAMAGED AT THE RANGEVIEW HIGH SCHOOL
May 24, 1:35 PM MDTNON-TSTM WND GST 5912 Sse Aurora, CO
May 24, 1:46 PM MDTNON-TSTM WND DMG5 Se Agate, COTHREE SEMI-TRUCKS AND AN RV BLOWN OVER IN A 10 MILE STRETCH FROM AGATE TO CEDAR POINT ON INTERSTATE 70.
May 24, 1:55 PM MDTNON-TSTM WND GST 602 Ne Boulder, COWIND GUST MEASURED AT NCAR FOOTHILLS LAB.
May 24, 1:55 PM MDTNON-TSTM WND GST 653 W Boulder, COWIND GUST MEASURED AT NCAR MESA LAB.
May 24, 1:57 PM MDTNON-TSTM WND GST 04 E Franktown, CO
May 24, 1:57 PM MDTNON-TSTM WND GST 674 E Franktown, CO
May 24, 2:00 PM MDTNON-TSTM WND GST 705 S Sedgwick, CO
May 24, 2:15 PM MDTNON-TSTM WND GST 682 E Amherst, CO
May 24, 2:17 PM MDTNON-TSTM WND GST 623 Ne Parker, CO
May 24, 2:28 PM MDTNON-TSTM WND GST 671 Nw Fort Morgan, CO
May 24, 2:40 PM MDTNON-TSTM WND GST 703 Wnw Pleasant Valley, CO
May 24, 2:45 PM MDTNON-TSTM WND GST 635 Sse Sedalia, CO
May 24, 3:00 PM MDTNON-TSTM WND GST 62Crook, CO
May 24, 3:03 PM MDTNON-TSTM WND GST 62Nw Crook, CO
May 24, 3:10 PM MDTNON-TSTM WND GST 672 N Longmont, CO
May 24, 3:15 PM MDTNON-TSTM WND GST 62Fleming, CO
May 24, 3:37 PM MDTNON-TSTM WND GST 694 Se Holyoke, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4352 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS75 KBOU 241558
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
958 AM MDT MON MAY 24 2010

...STRONG WINDS TO IMPACT NORTHEAST PLAINS OF COLORADO TODAY...

.A STORM SYSTEM WILL MOVE NORTHEAST ACROSS COLORADO TODAY...WHICH
WILL CREATE STRONG WINDS OVER THE NORTHEAST PLAINS THROUGH THE
AFTERNOON. THE WINDS WILL DECREASE THIS EVENING.

COZ039>041-045>047-049-250000-
/O.NEW.KBOU.HW.W.0005.100524T1600Z-100525T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...
COPE...LAST CHANCE...OTIS
958 AM MDT MON MAY 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 


* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING AND
  PERSIST THROUGH THE AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED
  WITH SOME GUSTS AS HIGH AS 60 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE
  DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS.
  VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ038-042>044-048-050-051-250000-
/O.NEW.KBOU.HW.W.0005.100524T1800Z-100525T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
958 AM MDT MON MAY 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 


* TIMING...WINDS WILL CONTINUE TO INCREASE DURING THE MORNING AND
  PERSIST THROUGH THE AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED
  WITH SOME GUSTS AS HIGH AS 60 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL
  BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS.
  VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
LESZCYNSKI
2 follow-up statements
072 
WWUS75 KBOU 241849
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1249 PM MDT MON MAY 24 2010

...STRONG WINDS IMPACTING NORTHEAST PLAINS OF COLORADO THIS
AFTERNOON...

.A STORM SYSTEM WILL MOVE ACROSS COLORADO THIS AFTERNOON. THE 
SYSTEM WILL CONTINUE TO PRODUCE STRONG WINDS OVER THE NORTHEAST
PLAINS THROUGH THE AFTERNOON. THE WINDS WILL DECREASE THIS
EVENING.

COZ039>041-045>047-049-250100-
/O.CON.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...AKRON...
COPE...LAST CHANCE...OTIS
1249 PM MDT MON MAY 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...
  DECREASING THIS EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL BE COMMON
  WITH SOME GUSTS AS HIGH AS 70 MPH.

* IMPACTS...TRAVEL IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL 
  BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. 
  VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ038-042>044-048-050-051-250100-
/O.CON.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1249 PM MDT MON MAY 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...
  DECREASING DURING THE EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE 
  EXPECTED WITH SOME GUSTS AS HIGH AS 60 MPH. 

* IMPACTS...TRAVEL IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL 
  BE DIFFICULT AT TIMES...ESPECIALLY ALONG EAST-WEST ROADS. 
  VISIBILITIES COULD BE REDUCED DUE TO BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
LESZCYNSKI
997 
WWUS75 KBOU 242325
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
525 PM MDT MON MAY 24 2010


COZ038>051-250030-
/O.CAN.KBOU.HW.W.0005.000000T0000Z-100525T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
525 PM MDT MON MAY 24 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WERE BEGINNING TO DECREASE EARLY THIS EVENING AS A STRONG
SYSTEM WAS MOVING NORTHWARD AWAY FROM THE AREA. WEST TO SOUTHWEST
WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH WILL CONTINUE
ALONG THE FRONT RANGE FOR A FEW MORE HOURS BEFORE DECREASING AFTER
SUNSET. FURTHER EAST OVER THE PLAINS A FEW WINDS GUSTS TO 50 MPH
WILL BE POSSIBLE UNTIL SUNSET.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at May 24, 3:22 AM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, May 24, 3:22 AM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
322 AM MDT MON MAY 24 2010

.SHORT TERM...UPPER LEVEL LOW IS CURRENTLY SPINNING OVER UTAH AND
WILL QUICKLY MOVE TO THE NORTHEAST TODAY. BY LATE AFTERNOON...IT
WILL BE OVER CENTRAL WYOMING AND BY 12Z TUESDAY IT WILL NEARLY BE IN
CANADA. AS IT PASSES TO THE NORTHWEST OF THE FORECAST AREA...IT WILL
BRING A STRONG SOUTHERLY FLOW THIS MORNING AND THEN A STRONG WEST TO
SOUTHWEST FLOW THIS AFTERNOON. WINDS WILL AGAIN BE THE BIGGEST ISSUE
TODAY. STRONG SOUTHERLY WINDS WILL PREVAIL THIS MORNING AND TURN TO
THE SOUTHWEST BY NOON AND THEN TO THE WEST BY 00Z. THE SOUTHERLY
WINDS HAVE BROUGHT MOIST AIR BACK INTO THE AREA WITH DEW POINTS IN
THE 50S. HOWEVER...THE MOISTURE IS SHALLOW AND WILL QUICKLY BE SWEPT
OUT BY THE DRIER SOUTHWEST WINDS LATER THIS MORNING. WILL SEE VERY
GOOD MIXING TODAY DUE TO COLD AIR ADVECTION...THUS IT WILL BE EASY
TO MIX THE STRONGER WINDS ALOFT DOWN. WINDS SPEEDS LOOK TO BE
SUSTAINED IN THE 20 TO 30 KNOTS RANGE WITH GUSTS UP TO 50 KNOTS.
BECAUSE OF THE COLD AIR ADVECTION...HIGH TEMPERATURES WILL BE COOLER
THAN YESTERDAY. THE ONLY EXCEPTION WILL BE THE FAR EASTERN PLAINS
WHERE IT WILL TAKE THE COOLER AIR LONGER TO REACH AND HIGHS WILL BE
IN THE UPPER 70S.

PRECIPITATION CHANCES WILL AGAIN BE ON THE LOW SIDE. THE BEST CHANCE
FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL BE OVER THE NORTH
CENTRAL MOUNTAINS. THIS IS WHERE LIFT WILL BE THE GREATEST AS THE
UPPER LEVEL LOW PASSES TO THE NORTH. THE NORTHEAST CORNER OF
COLORADO MAY SEE A COUPLE OF THUNDERSTORMS THIS AFTERNOON. MOISTURE
SHOULD HANG ON UNTIL EARLY AFTERNOON AND CAPES WILL CLIMB TO AROUND
1000 J/KG. BIGGEST QUESTION CONCERNING THE CONVECTION IS CAN IT
BREAK THE CAP BEFORE THE DRY AIR MOVES IN.

THE WINDY CONDITIONS WILL QUICKLY TAPER OFF EARLY THIS EVENING.
AIRMASS WILL BE DRY BEHIND THE SYSTEM AND EXPECT MOSTLY CLEAR SKIES
FOR TONIGHT. LOWS WILL BE ON THE COOL SIDE DUE TO THE DRY AIRMASS.
MOST LOCATIONS ACROSS NORTHEAST COLORADO WILL BE IN THE UPPER 30S TO
LOWER 40S.

.LONG TERM...ONLY MINOR ADJUSTMENTS PLANNED.  NOT MUCH CHANGE IN THE
OVERALL PATTERN FM YESTERDAY.  COLORADO WILL BE UNDER A PERSISTENT
SOUTHWESTERLY FLOW ALOFT...WITH A TROF OVER THE PACIFIC NORTHWEST
AND A BUILDING RIDGE OVER THE CENTRAL PLAINS.  THE FLOW ALOFT WILL
BE WEAKENING SOMEWHAT OVER COLORADO ON TUESDAY WITH A SHORT WAVE
RIDGE OVER THE CWFA.  DRIEST AMS WILL BE OVER THE MTNS.  SELY SFC
WINDS OVER THE PLAINS WILL USHER IN INCRG BOUNDARY LYR MSTR LATE
TUESDAY AFTN/EVNG.  BEST CHC OF TSTMS TUESDAY AFTN WILL BE IN THE
VICNITY OF THE PALMER DIVIDE.  ONLY CHANGE TO TUESDAY WAS TO HOLD
OFF TSTMS FOR ZONES 44..45 AND 49 UNTIL TUESDAY NIGHT.  INTERACTIVE
SOUNDINGS KEEPS THE LOWER LEVELS FAIRLY DRY THROUGH THE DAY ALTHOUGH
THEY WILL BE MODERATING UPWARDS TOWARDS 00Z WEDNESDAY...SO THE
BEST CHC OF TSTMS WILL BE TUESDAY EVENING.  ENOUGH OF AN INCREASE IN
BOUNDARY LYR MSTR OVERNIGHT TO ADD THE POSSIBILITY OF PATCHY FOG AS
WELL FOR LATE TUESDAY NIGHT AND WEDNESDAY MORNING.  FOR THE REST OF
THE PERIOD...TEMPERATURES WILL CONTINUE TO INCREASE SLIGHTLY EACH
DAY AS THE RIDGE BUILDS UP OVER THE CENTRAL PLAINS.  NO SIGNIFICANT
SYNOPTIC SCALE FEATURES MOVING OVER THE AREA THROUGH AT LEAST
FRIDAY...SO THE PATTERN WILL BE RELATIVELY BENIGN.  THERE WILL STILL
BE ENUF MSTR AROUND TO INCLUDE THE SLGT CHC OF TSTMS EACH
AFTN/EVNG.  THIS ALREADY REFLECTED IN THE GRIDS TO NO CHANGES NEEDED
FOR THE LATER PERIODS AT THIS TIME.

&&

.AVIATION...THERE WILL BE A SLIGHT CHANCE FOR LOW CLOUDS THROUGH
14Z. IF ANY LOW CLOUDS DEVELOP THEY SHOULD BE IN THE 1500 TO 3000
FOOT RANGE. THE BIGGEST ISSUE TODAY WILL BE THE STRONG WINDS. STRONG
SOUTHERLY WINDS EARLY THIS MORNING WILL TURN SOUTHWEST BY MID
MORNING AND THEN TO THE WEST BY LATE AFTERNOON AS A LOW PRESSURE
SYSTEM PASSES TO THE NORTH. SUSTAINED WINDS WILL BE 20 TO 30 KNOTS
AND GUSTS COULD REACH AS HIGH AS 45 KNOTS. AIRMASS WILL BE UNSTABLE
THIS AFTERNOON...BUT BECAUSE OF THE DRY AIR MOVING IN FROM THE WEST
NO SHOWERS OR THUNDERSTORMS ARE EXPECTED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

MEIER/COOPER
Hazardous weather outlook, May 24, 4:33 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
433 AM MDT MON MAY 24 2010

COZ030>051-241700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
433 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL SHIFT TO THE WEST THIS AFTERNOON AS A
COLD FRONT PUSHES THROUGH THE STATE. WINDS WILL BE SUSTAINED AT 20
TO 35 MPH WITH GUSTS TO 50 MPH. HIGH EXPOSED AREAS MAY SEE GUSTS TO
60 MPH.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE NORTHEAST
PLAINS TODAY. IF STORMS DEVELOP THEY COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG WINDS.

OVER THE MOUNTAINS...THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON. THE SNOW LEVEL WILL FALL TO
9000 FEET BY LATE AFTERNOON. ANY PRECIPITATION THAT FALLS OVER THE
MOUNTAINS WILL BE LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR LATE AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:40 PM MDTSevere Thunderstorm WarningBOULogan35 min
May 24, 2:24 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick19 min

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.